Universidad Complutense de Madrid
E-Prints Complutense

A generalized least squares estimation method for VARMA models. (Revised edition).

Impacto

Downloads

Downloads per month over past year



Flores de Frutos, Rafael and Serrano García, Gregorio R. (1997) A generalized least squares estimation method for VARMA models. (Revised edition). [ Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE); nº 12, 1997, ]

[img]
Preview
PDF
Creative Commons Attribution Non-commercial Share Alike.

396kB

Official URL: http://eprints.ucm.es/28083/


URLURL Type
https://www.ucm.es/icaeUNSPECIFIED


Abstract

In this paper a new generalized least squares procedure for estimating VARMA models is proposed. This method differs from existing ones in explicitly considering the stochastic structure of the approximation error that arises when lagged innovations are replaced with lagged residuals obtained from a long VAR. Simulation results indicate that this method improves the accuracy of estimates with small and moderate sample sizes, and increases the frequency of identifying small nonzero parameters, with respect to both Double Regression and exact maximum likelihood estimation procedures.

Resumen (otros idiomas)

En este artículo se propone un nuevo método lineal para la estimación de modelos VARMA. Este método se diferencia de otros en considerar explícitamente el error que se comete al aproximar las innovaciones a través de los residuos minimocuadráticos procedentes de un VAR largo. Los resultados de un ejercicio de simulación revelan que el método mejora la precisión de las estimaciones, en muestras pequeñas y moderadas, con respecto al método de Doble Regresión y máxima verosimilitud exacta. También aumenta la frecuencia con que se detectan parámetros pequeños en tareas de identificación.

Item Type:Working Paper or Technical Report
Uncontrolled Keywords:VARMA models estimation; Generalized least squares; Model specification.
Palabras clave (otros idiomas):Modelos VARMA; Residuos minimocuadráticos; Método de Doble Regresión.
Subjects:Sciences > Mathematics > Mathematical statistics
Series Name:Documentos de Trabajo del Instituto Complutense de Análisis Económico (ICAE)
Volume:1997
Number:12
ID Code:28083
Deposited On:11 Feb 2015 18:40
Last Modified:10 Jun 2015 09:16

Origin of downloads

Repository Staff Only: item control page